MAUDE Adverse Event Report: PHILIPS IMAGE GUIDED THERAPY CORPORATION CAVACLEAR LASER SHEATH; LASER-POWERED INFERIOR VENA CAVA FILTER RETRIEVAL

PHILIPS IMAGE GUIDED THERAPY CORPORATION CAVACLEAR LASER SHEATH; LASER-POWERED INFERIOR VENA CAVA FILTER RETRIEVAL
Model Number 500-516
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Code Great Vessel Perforation (2152)
Date of Event 01/28/2025
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
A2) patient's date of birth- not available from facility.A3b) patient's gender- not available from facility.B6) relevant tests/laboratory data- not available from facility.D4) device serial number- not available from facility.G4) 510k/pma number is not applicable.De novo number: den210014.H3) the device was discarded; thus no investigation could be completed.H6) great vessel perforation is a known risk of complication with use of the cavaclear device.Submission of this report does not, in itself, represent a conclusion by the manufacturer and/or authorized representative or the national competent authority that the content of this report is complete or accurate, that the medical device(s) listed failed in any manner and/or that the medical device(s) caused or contributed to an alleged death or deterioration in the state of the health of any person.
 
Event or Problem Description
An inferior vena cava (ivc) filter removal commenced because the patient no longer needed the ivc filter.Prior to use of the spectranetics 16f cavaclear laser sheath, other modalities were used to attempt removal, but unsuccessful due to the filter being embedded to the ivc.Then, the cavaclear was advanced and during use, an ivc perforation was detected via angiogram.Therefore, a stent was placed to treat the perforation, while also securing the filter to the vessel wall.The patient survived the procedure.This report captures the cavaclear in use when the ivc perforation occurred, requiring intervention.There was no alleged malfunction of the cavaclear device in use during the procedure.

Brand Name
CAVACLEAR LASER SHEATH
Common Device Name
LASER-POWERED INFERIOR VENA CAVA FILTER RETRIEVAL
Manufacturer (Section D)
PHILIPS IMAGE GUIDED THERAPY CORPORATION
9965 federal drive
colorado springs CO 80921
Manufacturer (Section G)
PHILIPS IMAGE GUIDED THERAPY CORPORATION
9965 federal drive
colorado springs CO 80921
Manufacturer Contact
nicole worford
9965 federal drive
colorado springs, CO 80921
719447-2465
MDR Report Key21417198
Report Number3007284006-2025-00034
Device Sequence Number20800997
Product Code QRJ
UDI-Device Identifier00813132022976
UDI-Public(01)00813132022976(11)241210(17)261210(10)0303360660
Combination Product (Y/N)N
Initial Reporter CountryUS
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Company Representative
Initial Reporter Occupation Physician
Type of Report Initial
Report Date (Section B) 02/19/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Model Number500-516
Device Catalogue Number500-516
Device Lot Number0303360660
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 01/28/2025
Initial Report FDA Received Date02/19/2025
Was Device Evaluated by Manufacturer? (Y/N) No
Date Device Manufactured12/10/2024
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
COOK MEDICAL TULIP OPTIONAL IVC FILTER; SPECTRANETICS CVX-300 EXCIMER LASER SYSTEM
Outcome Attributed to Adverse Event Life Threatening;
Patient Age33 YR
Patient SexMale
Patient Weight135 KG
Patient EthnicityNon Hispanic
Patient RaceWhite